Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 139, NWS Austin/San Antonio, TX

April 30, 2007Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 30, 2007, 6:58 PM CDT for Lavaca County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2007, 6:58 PM CDT (23:58 UTC)
Expired
Apr 30, 2007, 7:45 PM CDT
In force
47 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 106 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 1:26 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2122 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 010003
SVREWX
TXC285-010045-
/O.NEW.KEWX.SV.W.0139.070430T2358Z-070501T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF HALLETTSVILLE...

* UNTIL 745 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
  THUNDERSTORMS...SOME SEVERE...MOVING TO NEAR HIGHWAY 111 SOUTHEAST
  OF YOAKUM...IN LAVACA COUNTY.  THESE THUNDERSTORMS WILL MOVE 
  NORTHEAST  AT 20 MPH OVER LAVACA COUNTY THROUGH 745 PM.  THEY ARE 
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...DAMAGING WINDS OR 40 TO 60 
  MPH...FREQUENT DEADLY LIGHTNING...AND HEAVY RAIN.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL LAVACA COUNTY FROM 700 TO 745 PM CDT

THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE PENNY TO NICKEL 
SIZE HAIL...WIND GUSTS OF 40 TO 60 MPH...PERIODS OF VERY HEAVY 
RAIN...AND FREQUENT DEADLY LIGHTNING. 

LAT...LON 2942 9716 2914 9692 2933 9663 2962 9691
      2957 9713

$$
2 follow-up statements
000 
WWUS54 KEWX 010035
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT MON APR 30 2007

TXC285-010045-
/O.CON.KEWX.SV.W.0139.000000T0000Z-070501T0045Z/
LAVACA TX-
732 PM CDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR LAVACA COUNTY...

AT 732 PM CDT...THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
WAS OVER SOUTHERN LAVACA COUNTY...MOVING EAST AT 20 MPH.  THIS STORM 
WAS LOCATED 5 TO 10 MILES SOUTH TO SOUTHWEST OF HALLETTSVILLE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2942 9716 2914 9692 2933 9663 2962 9691
      2957 9713

$$
000 
WWUS54 KEWX 010047
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
746 PM CDT MON APR 30 2007

TXC285-010052-
/O.EXP.KEWX.SV.W.0139.000000T0000Z-070501T0045Z/
LAVACA TX-
746 PM CDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY EXPIRED AT
745 PM CDT...

THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY EXPIRED AT 745 PM.

THE THUNDERSTORMS THAT WERE OVER LAVACA COUNTY SOUTH OF HALLETTSVILLE
HAVE DIMINISHED...AND THIS TREND IS EXPECTED TO CONTINUE.  ONLY
WIDELY SCATTERED SHOWERS ARE EXPECTED BY AND AFTER 8 PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2942 9716 2914 9692 2933 9663 2962 9691
      2957 9713

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:53 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 30, 6:53 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 PM CDT MON APR 30 2007

.UPDATE...
HAVE CANCELLED THE TORNADO WATCH FOR OUR SOUTHWEST COUNTIES.
CONVECTIVE BOUNDARY IS NOW SOUTH OF DIMMIT COUNTY...ENDING THE
THREAT OF TORNADOES. ISOLATED SEVERE TSTM OVER DEWITT COUNTY WILL
BE MOVING INTO LAVACA COUNTY SHORTLY. THE SEVERE THREAT ACROSS OUR
SOUTHEAST COUNTIES WILL END BY 8 PM. LOOKS LIKE A LULL IN THE
ACTION AFTER 8 PM INTO THE EARLY MORNING HOURS OF TUESDAY. ANOTHER
UPPER LEVEL DISTURBANCE ROTATING AROUND THE UPPER LOW OVER THE
PANHANDLE IS EXPECTED TO MOVE ACROSS THE CWFA AFTER MIDNIGHT. THIS
WILL SET OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 423 PM CDT MON APR 30 2007/

DISCUSSION...
THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS
CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS
FORECAST TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO
BRING A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS.
FORECASTS SHOW 500 HPA LOW OVER WEST TEXAS MOVING TO NORTH
TEXAS AND OKLAHOMA TONIGHT AND TUESDAY MORNING...THEN DRIFT
SLOWLY NORTHEAST TO ARKANSAS TUESDAY NIGHT AND WEDNESDAY.
WITH LOW NORTH OF SOUTH CENTRAL TEXAS TONIGHT AND TUESDAY
MORNING...WILL CONTINUE THE CHANCE OF RAIN FROM SHOWERS
AND THUNDERSTORMS...THEN DECREASE SLOWLY FROM THE WEST
TUESDAY AFTERNOON AND EVENING...AS THE LOW PULLS FARTHER
AWAY FROM THE AREA. AS A RESULT SHOWED FLASH FLOOD WATCH
THROUGH NOON TUESDAY.

FOR WEDNESDAY...FORECASTS SHOW ANOTHER WEATHER SYSTEM APPROACHING
QUICKLY FROM THE WEST...SO SHOWED SLIGHT CHANCE OF SHOWERS
INCREASING TO A CHANCE OF SHOWERS OR THUNDERSTORMS WEDNESDAY
NIGHT AND THURSDAY...AS NEXT 500 HPA LOW MOVES ACROSS THE
AREA FROM THE WEST.  AS THIS FASTER PACED SYSTEM MOVES OFF TO THE
EAST FRIDAY...SHOWED MOSTLY A PARTLY CLOUDY FORECAST FOR FRIDAY
AND SATURDAY WITH LITTLE OR NO RAIN. BY SUNDAY AND MONDAY OF
NEXT WEEK SHOWED INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS
AGAIN IN ADVANCE OF A BIGGER SCALE SPRING STORM SYSTEM THAT COULD
BRING ANOTHER RAIN/WEATHER EVENT TO THE AREA IN THE EARLY TO
MID PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  80  67  85  68 /  50  50  40  20  30
AUSTIN BERGSTROM INTL AIRPORT  64  80  66  85  67 /  50  50  40  20  30
DEL RIO INTL AIRPORT           66  86  69  89  71 /  20  20  20  20  20
SAN ANTONIO INTL AIRPORT       65  82  69  85  69 /  50  40  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

13/02
Hazardous weather outlook, Apr 30, 5:58 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT MON APR 30 2007

TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
558 AM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR PORTIONS
OF SOUTH CENTRAL TEXAS...GENERALLY ALONG AND NORTHWEST OF A BURNET
TO HONDO TO CARRIZO SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH THIS
EVENING.

A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF
SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS A BROAD AREA OF
TEXAS TODAY AND TONIGHT. THE HIGHEST POTENTIAL FOR BOTH SEVERE
WEATHER AND HEAVY RAIN WILL BE FOR THIS AFTERNOON AND THIS
EVENING. HOWEVER...FLASH FLOODING WILL REMAIN POSSIBLE FROM
CONTINUED TRAINING OF THUNDERSTORMS OVER AREAS NORTH OF A DEL RIO
TO KERRVILLE TO BURNET LINE THIS MORNING.

DAYTIME HEATING WILL LIKELY TRIGGER NEW THUNDERSTORM DEVELOPMENT
BY LATE THIS AFTERNOON WITH DAMAGING WINDS...HAIL...AND ISOLATED
TORNADOES POSSIBLE. HOWEVER...THE GREATER THREAT FROM THIS
ACTIVITY WILL BE FROM HEAVY RAINFALL...WITH ISOLATED 2 TO 5 INCH
TOTALS POSSIBLE OVER THE WATCH AREA BY LATE THIS MORNING...AND
ANOTHER 2 TO 5 INCHES OF RAIN POSSIBLE FROM ADDITIONAL
THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Apr 30, 1:05 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
105 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             12 N GONZALES           29.68N 97.45W
04/30/2007  E1.25 INCH       GONZALES           TX   PUBLIC

            QUARTER SIZE HAIL AND LARGER, PLUS STRONG WINDS WHICH IS
            KNOCKING HIS VEHICLE OFF THE ROAD.

&&

PM
Local storm report, Apr 30, 1:36 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     FUNNEL CLOUD     3 N CHEAPSIDE           29.33N 97.40W
04/30/2007                   GONZALES           TX   PUBLIC

            FUNNEL CLOUD SPOTTED A FEW MILES NORTH OF CHEAPSIDE.

&&

PM
Local storm report, Apr 30, 3:16 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     FLASH FLOOD      1 N BOERNE              29.82N 98.74W
04/30/2007                   KENDALL            TX   LAW ENFORCEMENT

            NUMEROUS LOW WATER CROSSINGS CLOSED THROUGH-OUT KENDALL
            COUNTY.

0303 PM     HAIL             WARING                  29.95N 98.80W
04/30/2007  M2.00 INCH       KENDALL            TX   LAW ENFORCEMENT

&&

PM
Local storm report, Apr 30, 5:11 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT MON APR 30 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      0 N CUERO               29.09N  97.29W
04/30/2007                   DEWITT             TX   AMATEUR RADIO

            FLOODING REPORTED IN THE CITY OF CUERO

&&

JME

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:02 PM CDTTornado WarningEWXMaverick58 min
Apr 29, 10:42 PM CDTTornado WarningEWXMaverick33 min
Apr 29, 11:14 PM CDTSevere Thunderstorm WarningEWXMaverick21 min
Apr 29, 11:43 PM CDTFlash Flood WarningEWXVal Verde4 hr
Apr 30, 1:55 AM CDTSevere Thunderstorm WarningEWXVal Verde65 min
Apr 30, 2:11 AM CDTSevere Thunderstorm WarningEWXEdwards64 min
Apr 30, 2:40 AM CDTFlash Flood WarningEWXEdwards4 hr
Apr 30, 2:59 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde61 min
Apr 30, 3:40 AM CDTFlash Flood WarningEWXVal Verde4 hr
Apr 30, 4:16 AM CDTFlash Flood WarningEWXKinney3 hr
Apr 30, 6:44 AM CDTFlash Flood WarningEWXEdwards4 hr
Apr 30, 7:12 AM CDTFlash Flood WarningEWXKinney, Real, Uvalde3 hr
Apr 30, 7:43 AM CDTFlash Flood WarningEWXVal Verde2 hr
Apr 30, 8:19 AM CDTFlash Flood WarningEWXBandera3 hr
Apr 30, 8:59 AM CDTFlash Flood WarningEWXMedina2 hr
Apr 30, 9:34 AM CDTFlash Flood WarningEWXKerr56 min
Apr 30, 9:45 AM CDTFlash Flood WarningEWXBexar, Kendall2 hr
Apr 30, 10:27 AM CDTFlash Flood WarningEWXComal2 hr
Apr 30, 11:10 AM CDTSevere Thunderstorm WarningEWXBexar50 min
Apr 30, 11:24 AM CDTSevere Thunderstorm WarningEWXGuadalupe66 min
Apr 30, 11:31 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Apr 30, 11:36 AM CDTFlash Flood WarningEWXBexar, Kendall99 min
Apr 30, 11:44 AM CDTSevere Thunderstorm WarningEWXWilson61 min
Apr 30, 12:23 PM CDTSevere Thunderstorm WarningEWXGuadalupe37 min
Apr 30, 12:27 PM CDTSevere Thunderstorm WarningEWXGonzales63 min
Apr 30, 12:31 PM CDTFlash Flood WarningEWXGonzales119 min
Apr 30, 12:42 PM CDTSevere Thunderstorm WarningEWXCaldwell63 min
Apr 30, 12:45 PM CDTFlash Flood WarningEWXWilson2 hr
Apr 30, 12:48 PM CDTFlash Flood WarningEWXCaldwell117 min
Apr 30, 1:14 PM CDTFlash Flood WarningEWXFayette, Lavaca30 days
Apr 30, 1:14 PM CDTFlash Flood WarningEWXFayette, Lavaca2 hr
Apr 30, 1:20 PM CDTSevere Thunderstorm WarningEWXGonzales25 min
Apr 30, 1:23 PM CDTFlash Flood WarningEWXBandera67 min
Apr 30, 1:24 PM CDTSevere Thunderstorm WarningEWXLavaca66 min
Apr 30, 1:26 PM CDTSevere Thunderstorm WarningEWXFayette79 min
Apr 30, 1:32 PM CDTFlash Flood WarningEWXKarnes118 min
Apr 30, 1:36 PM CDTFlash Flood WarningEWXKerr114 min
Apr 30, 1:45 PM CDTFlash Flood WarningEWXAtascosa2 hr
Apr 30, 1:55 PM CDTSevere Thunderstorm WarningEWXAtascosa18 min
Apr 30, 2:06 PM CDTSevere Thunderstorm WarningEWXKarnes54 min
Apr 30, 2:07 PM CDTFlash Flood WarningEWXKendall53 min
Apr 30, 2:22 PM CDTFlash Flood WarningEWXGonzales113 min
Apr 30, 2:28 PM CDTFlash Flood WarningEWXWilson77 min
Apr 30, 2:38 PM CDTSevere Thunderstorm WarningEWXKendall67 min
Apr 30, 2:43 PM CDTFlash Flood WarningEWXKendall62 min
Apr 30, 2:55 PM CDTFlash Flood WarningEWXDeWitt2 hr
Apr 30, 3:00 PM CDTFlash Flood WarningEWXFayette, Lavaca2 hr
Apr 30, 3:12 PM CDTFlash Flood WarningEWXKarnes2 hr
Apr 30, 3:19 PM CDTSevere Thunderstorm WarningEWXGonzales56 min
Apr 30, 3:37 PM CDTFlash Flood WarningEWXWilson113 min
Apr 30, 4:59 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Apr 30, 5:31 PM CDTFlash Flood WarningEWXKarnes2 hr
Apr 30, 6:30 PM CDTSevere Thunderstorm WarningEWXDeWitt45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.